I apologize; I just figured with all I’ve been through mentally and physically lately that the title was fitting.
Since coming forward repeatedly on MWOP with issues regarding gastric bypass surgery, medication absorption, medication changes, anxiety/panic attacks I decided to blog about it. There are a lot of you who talk privately with me about your weight and/or mental illness, so I dedicate this post to all of you who struggle daily like I do. Now at the beginning of the surgery (just over one year ago) I had been on the same medication regimen for a little over 2 years. We’ll start at the beginning:
Wellbutrin 100 mg three times a day
Zoloft 100 mg a day
Gabapentin 300 mg a day
Seroquel (for sleep) 50-100 mg
After complaining to my PCP about increasing anxiety and panic she figured that is was a medication absorption issue. She increased my Zoloft to 150 mg a day and provided some Ativan to use as needed for severe feelings of panic.
Started seeing new psychiatrist at the urging of my PCP for professional management of my mental health issues—namely depression and anxiety were going through the roof.
Wellburtrin stayed at 100 mg three times a day
Zoloft increased to 250 mg a day
Seroquel increased to 100-200 mg for sleep
Gabapentin 300 mg day
NEW med: Remeron 15 mg at bedtime. Helps with sleep. Causes weight gain.
ANXIETY: Takes me off of Ativan as needed. Gives me something in the same family of Ativan and at a teeny, tiny dose. I think my 90 pound Maw-Maw wouldn’t have been phased by the dose.
End of September/Beginning of October 2013
Weight 200 lbs (Thanks, Remeron!)
I am in a near constant state of nervousness and panic. I have tremors in my hands, and my left eyelid twitches uncontrollably. See my PCP who takes me off Remeron, reduces my Wellbutrin to 50 mg three times a day (the less I weigh the less I need), puts me back on anxiety medication, gives me a bear hug (she is also a friend) and lets me cry for a few minutes. Recommends new psychiatrist.
Weight: 205 (haven’t been in a good state of mind for a few months therefore haven’t exercised. At all.)
Saw my new psychiatrist, Dr. C. I love this man. We had a two hour session, and went over everything in detail. He took good notes. He told me I was having legitimate problems and was not going crazy. He said that the Wellbutrin at 100 mg three times a day was too much for me now and likely accounted for the hand/eyelid tremors. He also mentioned that Wellbutrin and Zoloft in higher doses worsen anxiety. (HELLO!!!!!) He is weaning me off the Zoloft and starting me on a low dose of Paxil. He continued the Ativan as needed as his way of thinking I may need help on the side until we get me in a good place. He also gave a me a small dose of s short-acting sleeping pill to turn my brain off and let me fall asleep.
I am feeling better. The new lower dose of Wellbutrin 50 mg three times a day works will and does not cause any side effects. Coming of Zoloft and starting Paxil are fine. I’m sleeping well but still having problems relaxing so I use the anxiety meds when I need to. I’m not supposed to drink alcohol, but when I thought I was going crazy I brought back the cocktail hour, and I need to stop. FYI, the cocktail hour consists of two vodka martinis or two glasses of Pinot Noir. I figure the alcohol and lack of exercise are stalling my weight loss because I’m still not eating a whole lot. My goal now is to go from a size 16/18 to a 14 by Christmas.
If any of you would like to discuss your problems/comments/questions, etc in the comments section that is fine. Just remember I’m not even a nurse anymore! If you’d feel more comfortable talking privately you can always reach me at firstname.lastname@example.org